MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 101/810/070
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the portex tube was defective.The doctor was unable to inflate the cuff.The user confirmed the same issue.This tube was never used.No report of patient injury.
 
Additional Manufacturer Narrative
Date of event is unknown.One used tracheostomy tube was received for investigation.The reported issue was confirmed during functional testing when the device cuff failed to inflate.The cuff leakage was traced to a tear in the cuff.During manufacture, this product is 100% inflation tested, with inflation failures resulting in the affected product being rejected.The investigation determined that this product would not have passed this testing.A review of internal ncrs showed that there was raised internal nonconformity report due to a cuff tear which was found after inflation test.Corrective actions have been taken including initiation of quality alert, training of whole production during production town hall meeting, replacement of gauges and equipment with sharp edges by blunt versions, warning in manufacturing procedure and establishing better organization on affected workplace.A review of manufacturing device history records for the reported lot found no recorded conformances, and determined this lot was manufactured after the implementation of the aforementioned corrective actions.Although this review found no previously recorded issues, as the customer states the issue occurred prior to use of the device, the investigation attributed the root cause to a problem during the manufacturing process.Trends will be monitored with action taken as necessary.

Brand Name
PORTEX TRACHEOSTOMY TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16611365
Report Number3012307300-2023-03005
Device Sequence Number12045042
Product Code BTO
UDI-Device Identifier15019517076288
UDI-Public15019517076288
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number101/810/070
Device Catalogue Number101/810/070CZ
Device Lot Number4285856
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2023
Initial Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown